Alert archive / Iowa / Flash Flood Warnings in 2007
Flash Flood Warning 5, NWS Quad Cities, IA
NWS Quad Cities, IA issued this flash flood warning at Mar 24, 2007, 9:53 AM CDT for Washington County, Iowa. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 24, 2007, 9:53 AM CDT (14:53 UTC)
- Expired
- Mar 24, 2007, 12:00 PM CDT
- In force
- 2 hr
- Issued by
- NWS Quad Cities, IA
- Area
- Whole counties
County Washington County, IA
The radar
The Quad Cities radar (KDVN), 100 km from the middle of the area, began a volume at 14:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 2.9 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 120 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 566 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KDVN 241456 FFWDVN IAC183-241700- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA IL 953 AM CDT SAT MAR 24 2007 THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A * FLASH FLOOD WARNING FOR... WASHINGTON COUNTY IN SOUTHEAST IOWA... * UNTIL NOON CDT * AT 948 AM CDT...TRAINED WEATHER SPOTTERS REPORTED VERY HEAVY RAIN FROM A THUNDERSTORM 12 MILES SOUTHWEST OF WELLMAN...OR ABOUT 10 MILES EAST OF SIGOURNEY...MOVING EAST AT 35 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO KALONA...RICHMOND...HASKINS...WEST CHESTER...AND RIVERSIDE. ADDITIONAL RAINFALL OF 1 TO 2 INCHES IS EXPECTED IN THE NEXT 2 HOURS. FLOODING OF SMALL STREAMS AND CREEKS...HIGHWAYS AND STREETS... UNDERPASSES AND LOW LYING URBAN AND RURAL AREAS IS LIKELY. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. TURN AROUND AND FIND ANOTHER ROUTE LAT...LON 4150 9194 4131 9196 4132 9151 4151 9150 $$ 33
1 follow-up statement
000 WGUS73 KDVN 241658 FFSDVN FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1156 AM CDT SAT MAR 24 2007 IAC183-241706- WASHINGTON IA- 1156 AM CDT SAT MAR 24 2007 ...THE FLASH FLOOD WARNING WILL EXPIRE AT NOON CDT FOR WASHINGTON COUNTY... HEAVY RAIN HAS MOVED OUT OF THE AREA...AND THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE. A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TONIGHT. STAY ALERT FOR WARNINGS OR FLASH FLOODING WITH ANY THUNDERSTORMS THAT MOVE INTO THE AREA. LAT...LON 4150 9194 4131 9196 4132 9151 4151 9150 $$ 33
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at Mar 24, 3:45 AM CDT, 6 hours 8 minutes earlier.
Area forecast discussion, Mar 24, 3:45 AM CDT, 6 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
345 AM CDT SAT MAR 24 2007
.SYNOPSIS...
WE ARE IN A TEMPORARY LULL ACROSS THE FORECAST AREA THIS
MORNING...WITH THE STALLED WARM FRONT DRAPED FROM SOUTHEAST SOUTH
DAKOTA...INTO CENTRAL IOWA...TO NEAR KMLI...AND ON INTO THE
SOUTHERN LAKE MICHIGAN AREA. SOUTH OF THIS FRONT DEWPOINTS ARE IN
THE UPPER 50S TO AROUND 60...WITH NEAR 50 DEWPOINTS NORTH.
TEMPERATURES ARE IN THE LOW 50S NORTH...WITH NEAR 60 DEGREE TEMPS
SOUTH. NOT A STRONG FEATURE...BUT THE 850MB ANALYSIS SHOWS THAT WE
HAVE A 35-40 KNOT JET PUNCHING INTO IT...FOCUSED MORE IN THE
NEBRASKA AND KANSAS AREA. GIVEN THIS...IT IS NO WONDER THAT THERE
IS A LARGE AREA OF CONVECTION EXTENDING FROM NORTH TEXAS UP INTO
KANSAS AND NEBRASKA...PLUS SOME INTO FAR NORTHWEST MO AND WESTERN
IA. WE REMAIN IN A VERY NICE 850MB MOISTURE PLUME AS OF THE 00Z UA
ANALYSIS...WITH DEWPOINTS FROM 9 TO 11.
&&
.SHORT TERM...TODAY AND TONIGHT ARE THE MAIN FOCUS OF THIS
FORECAST...WITH CONCERNS FOR FLASH FLOODING WITH THE RECENT HEAVY
RAINFALL. THE WARM FRONT CURRENTLY DRAPED ACROSS THE FORECAST AREA
SHIFTS VERY SLOWLY NORTH TODAY AND TONIGHT...WITH THE LOW LEVEL
FLOW STILL PUSHING RIGHT INTO IT. THE CONVECTION SHOULD BLOOM
ALONG THAT BOUNDARY DURING THE LATE MORNING AND EARLY AFTERNOON
HOURS TODAY...AND CONTINUE ALONG THAT BOUNDARY INTO TONIGHT. BY
EARLY SUNDAY MORNING THE BOUNDARY IS NORTH OF THE FORECAST AREA.
UNTIL THEN... I EXPECT SLOW MOVING CONVECTION ALONG THAT
BOUNDARY...WITH SOME TRAINING AND VERY HEAVY RAIN. THIS WILL
AGGRAVATE OUR ALREADY HIGH RIVERS...AND MAY CAUSE SOME ADDITIONAL
FLASH/AREAL FLOODING. THE FLOOD WATCH WE ALREADY HAVE OUT HAS BEEN
EXPANDED TO COVER THE ENTIRE CWA...THOUGH THE HIGHWAY 20 CORRIDOR
HAS NOT HAD MUCH PRECIPITATION IN THE LAST 24-36 HOURS. THIS
MORNINGS FOG IS PRETTY MUCH LIMITED TO THE BOUNDARY AND LOCATIONS
TO THE NORTH...SO HAVE TRIMMED BACK A FEW COUNTIES FOR AREAS WHERE
FOG SHOULD NO LONGER BE AN ISSUE.
SUNDAY AND SUNDAY NIGHT ARE ALSO A MAJOR CONCERN WITH SOME SEVERE
POTENTIAL SUNDAY AFTERNOON AND EVENING AS THE SURFACE LOW PASSES
TO OUR NORTHWEST AND DRAGS A COLD FRONT ACROSS THE FORECAST AREA.
WE WILL BE ON THE EDGE OF THE DRY SLOT...AND AREAS TO OUR NORTH
AND WEST WILL LIKELY HAVE A MUCH GREATER THREAT A-LA THE SPC DAY2
OUTLOOK. FOR NOW HAVE KEPT POPS IN THE CHANCE CATEGORY...THOUGH IF
THINGS SHIFT JUST A LITTLE...WE MAY NEED TO INCREASE POPS
SIGNIFICANTLY.
TEMPERATURES BOTH TODAY AND SUNDAY WILL BE QUITE WARM WITH DEEP
MIXING AND EVEN SOME FULL SUNSHINE ON SUNDAY...AND HAVE GONE WITH
THE WARMER GUIDANCE VALUES BOTH DAYS.
.LONG TERM...
MONDAY A NEW SYSTEM DEVELOPING OVER THE ROCKIES MOVES TOWARDS THE
AREA...AND PUSHES A NEW WARM FRONT TO THE SOUTHERN FRINGES OF THE
FORECAST AREA. IT APPEARS WE WILL HAVE YET MORE CHANCES FOR
PRECIPITATION AS THIS SYSTEM MOVES TOWARDS THE AREA THROUGH
TUESDAY...AND ON WEDNESDAY AND THURSDAY AS IT MOVES ACROSS THE
MIDWEST. THIS SYSTEM HAS THE POTENTIAL TO BRING MORE SEVERE
WEATHER PERHAPS ON THURSDAY...BUT THERE IS LOTS OF VARIATION ON
THIS SYSTEM IN THE MODELS. HAVE MADE FEW CHANGES TO THIS TIME
RANGE AS THE MAIN FOCUS HAS BEEN ON THE FIRST TWO DAYS.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...DENSE FOG ADVISORY UNTIL 10 AM CDT THIS MORNING FOR BENTON-
BUCHANAN-CEDAR-CLINTON-DELAWARE-DUBUQUE-IOWA-JACKSON-
JOHNSON-JONES-LINN-MUSCATINE-SCOTT.
FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR BENTON-BUCHANAN-
CEDAR-CLINTON-DELAWARE-DES MOINES-DUBUQUE-HENRY IA-IOWA-
JACKSON-JEFFERSON-JOHNSON-JONES-KEOKUK-LEE-LINN-LOUISA-
MUSCATINE-SCOTT-VAN BUREN-WASHINGTON.
IL...DENSE FOG ADVISORY UNTIL 10 AM CDT THIS MORNING FOR BUREAU-
CARROLL-HENRY IL-JO DAVIESS-PUTNAM-ROCK ISLAND-STEPHENSON-
WHITESIDE.
FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR BUREAU-CARROLL-
HANCOCK-HENDERSON-HENRY IL-JO DAVIESS-MCDONOUGH-MERCER-
PUTNAM-ROCK ISLAND-STEPHENSON-WARREN-WHITESIDE.
MO...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR CLARK-SCOTLAND.
&&
LEHazardous weather outlook, Mar 24, 4:55 AM CDT, 4 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 455 AM CDT SAT MAR 24 2007 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-251000- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 455 AM CDT SAT MAR 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP TODAY AND TONIGHT ALONG A WARM FRONT DRAPED FROM WEST TO EAST ACROSS THE AREA. THIS AFTERNOON MOST OF THE STORMS WILL BE FOCUSED ALONG THE INTERSTATE 80 CORRIDOR. FOR TONIGHT THE STORMS WILL SHIFT NORTH...AFFECTING AREAS MAINLY NORTH OF INTERSTATE 80. SEVERE STORMS ARE NOT EXPECTED. HEAVY RAINFALL IS EXPECTED WITH THE STRONGER STORMS...AND STORMS MAY REPEATEDLY MOVE OVER THE SAME AREAS. THIS MAY RESULT IN FLASH FLOODING...ESPECIALLY IN AREAS ALONG THE INTERSTATE 80 CORRIDOR. THE GROUND IN THIS AREA IS SATURATED FROM WIDESPREAD 1 TO 2 INCH RAINFALL AMOUNTS THURSDAY NIGHT AND EARLY FRIDAY. MINOR TO MODERATE FLOODING WILL CONTINUE TODAY THROUGH THE NEXT WEEK AT SEVERAL LOCATIONS ON IOWA TRIBUTARY RIVERS DUE TO SPRING SNOW MELT AND RECENT RAINFALL. IN ILLINOIS...MINOR FLOODING CONTINUES ON THE ROCK RIVER. ALSO...HIGH WATER LEVELS AND MINOR FLOODING WILL CONTINUE ON THE MISSISSIPPI RIVER SOUTH OF MUSCATINE. PLEASE SEE THE LATEST FLOOD STATEMENTS FOR DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SUNDAY AFTERNOON AND EVENING ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED TO ROLL ACROSS THE AREA...MAINLY AFFECTING AREAS NORTHWEST OF A LINE FROM SIGOURNEY TO DUBUQUE. THESE STORMS HAVE THE POTENTIAL TO PRODUCE SEVERE WEATHER...INCLUDING LARGE HAIL AND DAMAGING WINDS. MORE SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE NEXT WEEK...MAINLY ON MONDAY AND TUESDAY...AND AGAIN ON THURSDAY. IT IS TOO EARLY TO TELL THE EXACT TIMING...LOCATION AND INTENSITY OF THE HEAVIEST RAIN OR ANY POTENTIAL FOR SEVERE THUNDERSTORMS. ADDITIONAL RAINFALL WILL LIKELY AGGRAVATE FLOODING ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT. LE
In the hours before
Special weather statement, Mar 24, 9:13 AM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 913 AM CDT SAT MAR 24 2007 IAZ076-077-241500- WASHINGTON IA-KEOKUK IA- 913 AM CDT SAT MAR 24 2007 ...PERIODS OF HEAVY RAIN COULD LEAD TO MINOR FLOODING... ADDITIONAL RAINFALL AMOUNTS UP TO AN INCH ARE POSSIBLE BY LATE MORNING. EXCESSIVE RUNOFF FROM THIS HEAVY RAINFALL WILL LIKELY CAUSE PONDING OF WATER IN LOW LYING AREAS SUCH AS HIGHWAYS...STREETS AND UNDERPASSES...COUNTRY ROADS AND FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN AROUND AND FIND ANOTHER ROUTE.
Local storm report, Mar 24, 9:43 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
943 AM CDT SAT MAR 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 AM HAIL WHAT CHEER 41.40N 92.35W
03/24/2007 E0.50 INCH KEOKUK IA TRAINED SPOTTER
PEA SIZED AND SLIGHTLY LARGER. VERY HEAVY RAIN. SOME
FLOODING IN THE BACKYARD.
0933 AM HAIL 4 E WHAT CHEER 41.41N 92.28W
03/24/2007 E0.25 INCH KEOKUK IA TRAINED SPOTTER
PEA SIZED AND SMALLER. VERY HEAVY RAIN. SOME FLOODING IN
THE YARD. RAIN BEGAN AROUND 920 AM. RAINFALL TOTAL
ESTIMATED TO BE AROUND ONE INCH ALREADY.
&&
14Local storm report, Mar 24, 9:46 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
946 AM CDT SAT MAR 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0943 AM HEAVY RAIN 4 E WHAT CHEER 41.41N 92.28W
03/24/2007 E1.00 INCH KEOKUK IA TRAINED SPOTTER
RAIN BEGAN AROUND 920 AM. CURRENTLY JUST LIGHT RAIN.
MINOR FLOODING.
&&
14The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 7:24 PM CDT | Dense Fog Advisory | DVN | Benton, Buchanan, Cedar, Clinton, Delaware, Dubuque and 10 more | 17 hr |
Nearby
Flash Flood Warnings in Iowa, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.